Parkinson's Movement
12,724 members11,306 posts

Sinemet after Stalevo side effects

when my husband was first diagnosed in 2012 he was started in Sinemet he did not have any side effects that I remember, about 3 years later he was changed to Stalevo as it acted longer. In the past 2 weeks or so he changed back to Sinemet because the Stalevo has gotten so expensive. Now he is having Diareah and head ache. I am wondering if it is side effects or something else. Anyone else make such changes and have such reactions?

4 Replies
oldestnewest

Those are not side effects of Sinemet as far as I know, but, if he is taking the immediate release version you should consider trying the controlled-release version instead. Controlled-release provides a more steady release of levodopa.

Reply

It may not be the Sinemet it may be the lack of Stalevo. Your husband may be having withdrawal from stopping Stalevo. The only difference between the two drugs is Stalevo contains Entacapone. If he has any Stalevo left he could take a few doses to see if it helps his Diareah and head ache.

Reply

Many people on this site hate me telling patients that all Pd medications have side effects and many of them have no effect on the progression of the Pd. whatsoever.

I would suggest that the patient considers doing exercise to help reverse the Pd symptoms and enable him to reduce the medication, as I have been able to do.

Look at my profile and contact me, if you need more information.

Reply

I was prescribed with stalevo and I had diarreah. I stopped taking it

Reply

You may also like...